Alert archive / New York / Flash Flood Warnings in 2003
Flash Flood Warning 12, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 6, 2003, 4:25 PM EDT for Herkimer County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 4:25 PM EDT (20:25 UTC)
- Expired
- Aug 6, 2003, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Herkimer County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 062026 FFWALY NYC043-070030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK * UNTIL 830 PM EDT * AT 420 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN SOUTHERN HERKIMER COUNTY. * LOCATIONS IN THE WARNING INCLUDE...CEDAR LAKE...CEDARVILLE... ELIZABETHTOWN...FRANKFORT...HERKIMER...ILION...JORDANVILLE...LITTLE FALLS...MOHAWK...PAINES HOLLOW...VAN HORNESVILLE AND WEST FRANKFORT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 4289 7477 4288 7521 4312 7516 4309 7478
1 follow-up statement
000 WGUS71 KALY 062330 FFSALY NYC043-070030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 730 PM EDT WED AUG 6 2003 ...THE FLASH FLOOD WARNING FOR SOUTHERN HERKIMER COUNTY HAS BEEN CANCELLED... SHOWERS AND THUNDERSTORMS WHICH WERE ACCOMPANIED BY TORRENTIAL RAIN HAVE MOVED OUT THE AREA. EARLIER THIS AFTERNOON...DOPPLER RADAR ESTIMATED THAT UP TO 3 INCHES OF RAIN HAD FALLEN OVER PARTS OF THE COUNTY IN A SHORT PERIOD OF TIME. THIS WAS IN ADDITION TO HEAVY RAIN WHICH FELL OVER THE SAME GENERAL AREA ON TUESDAY. SIGNIFICANT STREET FLOODING WAS REPORTED IN MOHAWK AND ILION. $$ GG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:46 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 6, 3:46 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 346 PM EDT WED AUG 6 2003 .DISCUSSION... 12Z META SHOWS N/S PTNS UPR TROF DECOUPLING THIS EVE FOR ABT 24 HRS WITH TROF LINING UP AGN ARND 06Z FRI. WITH THAT PTRN WSW FLOW MAY STOP TROPICAL CONVEYOR BELT BRIEFLY BUT THEN BELT BACK IN PLACE OVRNGT FRI. 12Z GFS HAS SUGGESTION OF SAME TEMPORARY SPLIT BUT NOT AS PRONOUNCED AND UPR FLOW GENERALLY REMAINS SLY. BASED ON GFS HAVE INCRD POPS TO LKLY FOR FRI NGT/SAT. AFTER THAT SLY FLOW PERSIST THRU 12Z MON. UPR TROF REMAINS OVR NORTHEAST UNTIL LATER IN WEEK BUT BCMS MORE POSITIVELY TILTED. FLOW VEERS TO WLY AND THEN EVEN NWLY WITH THE FAINT HINT OF AN UPR RDG 12Z WED. .HYDROLOGICAL DISCUSSION... FFW ISSUED FOR WINDHAM AND ULSTER CTYS. SITUATION NOW TO POINT THAT LOCALIZED FLOODING POSSIBLE ALMOST ANY AREA WHERE HEAVY RAIN FALLS BUT STILL SO SPOTTY THAT A MORE GENERAL BLANKET WATCH NOT USEFUL. .ALY...NONE. GG
Hazardous weather outlook, Aug 6, 4:03 AM EDT, 12 hours 22 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 403 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY...NO SEVERE THUNDERSTORMS ARE FORECAST FOR TODAY. HOWEVER, LOCALLY HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS IS POSSIBLE, WHICH COULD TRIGGER LOCALIZED FLOODING IN MAINLY PAVED AREAS, WHERE DRAINAGE IS POOR. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME, IT IS NOT ANTICIPATED THAT SPOTTER ACTIVATION WILL BE NECESSARY TODAY.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:40 PM EDT | Flash Flood Warning | ALY | Ulster | 4 hr |
Nearby
Flash Flood Warnings in New York, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.